Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Taking Lexapro And Just Added Abilify

Lexapro Abilify

  • Please log in to reply
5 replies to this topic

#1 jacobpdx

jacobpdx

    Just Registered

    ID: 78191

  • Just Registered
  • 2 posts
  • Gender:Male
  • Location:Portland, OR

Posted 08 March 2012 - 12:53 AM

I have suffered from pretty heavy duty depression for about 20 years. My last successful medication combo was 100 mg Zoloft and 150mg Wellbutrin. After 12 years on that, they started to "poop out" and so we decided to try something else.

My Psychitrist started me on Lexapro and I gradually worked up to 20 mg, which I will say had some relief. I still felt though like something was missing and even if not severely depressed, just blah. At my last appointment she recommended trying a small dose of 2mg Abilify with the Lexapro and has seen great results.

I'm only on day 3, but seem to feel more edgy than before and my sleep is up/down/up/down throughout the night, even though I fall right asleep.

I would love anyone's input on if they went through this and if it got better or not.

Thank you in advance!

#2 MaddieLouise

MaddieLouise

    Member

    ID: 17288

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 3,508 posts
  • Gender:Female

Posted 08 March 2012 - 01:24 AM

Hi jacobpdx,

I only tried Lexapro by itself, never with Abilify, and I can say that it did make me quite a bit more anxious and I suffered insomnia. I've heard many people love Lexapro, so I'm not sure I'd give up on it. You may just suffer some of the reported start-up side effects, although I hope you feel better quickly, as I know what a pain it can be.

Much luck to you and you've joined a great community of caring people.

Sincerely,

MadieLousie
Posted ImagePosted Image

#3 AquaViolet

AquaViolet

    Senior Moderator

    ID: 71169

  • Admin Team-Moderator
  • 2,109 posts
  • Gender:Female
  • Location:Minnesota, USA

Posted 08 March 2012 - 06:29 AM

Hi jacobpdx, and welcome to DF! We are glad to have you here. This is a wonderful community, filled with kind caring people, who can relate, and offer you emotional support.
There is a lot of good information about depression here on the forum, and a lot of information about medications as well.
There is some info on Abilify in the pinned topics here in the Other Depression And Anxiety Medications room.
Hope that helps.
~~AquaViolet~~
Posted Image
Posted Image

My Diagnoses: Severe OCD, panic disorder, depression
My Current meds: Geodon, Cymbalta, Klonopin, Lyrica 

My Previous meds:
Prozac, Paxil, Celexa,
Lexapro, Luvox, Zoloft, Clomipramine (a horrible med for me),
Xanax, Seroquel, Zyprexa, Risperdal,
Gabapentin (this med did nothing), Buspar (also did nothing)

#4 starr

starr

    Silver Member

    ID: 1886

  • Silver Member
  • PipPipPipPipPipPip
  • 1,019 posts
  • Location:North Carolina, USA

Posted 08 March 2012 - 12:12 PM

Hi,

I am on a combo of zoloft and abilify now and
am doing great on it. The zoloft worked pretty
good but all of my depression did not disappear
until we added the abilify. I am on 5mg and I
love it. I tried lexapro in the past but it didnt
do much for me - I am glad it is helping you.

best wishes,
starr
  • jacobpdx likes this

#5 lukn4hope

lukn4hope

    Senior Member

    ID: 58523

  • Senior Member
  • PipPipPipPipPip
  • 659 posts
  • Gender:Not Telling
  • Location:Ohio, USA

Posted 09 March 2012 - 12:23 AM

Abilify can increase anxiety in some people. That should go away like most start-up effects after the initial start-up phase as your body gets used to the med. If it doesn't or if it is too bothersome, contact your doctor.
Disclaimer: I am not a doctor, nor do I play one on TV. The information provided by me is intended purely for entertainment purposes.

#6 jacobpdx

jacobpdx

    Just Registered

    ID: 78191

  • Just Registered
  • 2 posts
  • Gender:Male
  • Location:Portland, OR

Posted 09 March 2012 - 02:06 AM

Thank you all for the replies! Day four and I believe it's already a touch better; I should have a pretty good idea by day 7. This forum is awesome!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users